worried about prozac

Discussion in 'Mental Health Disorders' started by roo_army, Nov 29, 2008.

Thread Status:
Not open for further replies.
  1. roo_army

    roo_army Member

    I've just been put on prozac and was looking up the side effects.
    What experiences have other people had with side effects?
    The side effects worried me, especially insomnia. I cant imagine being able to cope getting less sleep than I do now.
    Obviously I know that I'm not gonna get every side effect, but it still worries me (and me knowing that insomnia is a side effect is probably just going to promote my insomnia... wail!)
  2. roo_army

    roo_army Member

    wow. the prize for saying 'side effect' too many times goes to me!
  3. d-pressed

    d-pressed Well-Known Member

    Hi there,

    You will notice that on the instructions it will list almost all possible side-effects under the sun. This is simply because it's such a vague area of research they're just being careful. It totally differs by person what the side-effects, if any, are. For some it simply does not work at all (I think they're saying at the moment that only 33% find it actually lifts their mood). I was one of them. I felt very tired, but I am also a rare case in that I got akathisia (sort of restless-leg syndrome) as a side-effect of SSRIs. My cousin said it made her more tearful. Currently prozac is being prescribed to children as young as 12, so if it wasn't safe, then it simply wouldn't be used.

    I would say try it, and if it doesn't work you can always be put on something else. It takes about 2 weeks to work, then it's expected that your mood starts to lift after about 4 weeks.

    All the best.
  4. snowraven

    snowraven Well-Known Member

    Started taking it 2 months ago now. At first I felt completely awful. Found it really hard to cope and only got through it because of the help I got from people here. That sort of settled down but just left me with no motivation to do anything. Saw my doc the other day and he wants to increase my dosage because I am still as depressed as ever. My depression is caused through circumstance and I don't really think that any tablet can change how I feel until that situation changes. As for sleep, I used to be an early riser and even though I did have trouble at times getting to sleep because my head would be going round and round in circles it was nowhere near what I am like now. A couple of hours here and there at any time of day or night. I'm all over the place. Meds effect people in different ways so it's not neccessarily going to be the same for you. I'm still hanging in there with them but if I'm honest I don't know if they are making things better or worse.Best of luck to you. If you want to chat about them or anything feel free to pm me anytime. I will always answer if I can.S.
Thread Status:
Not open for further replies.